MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes Abdominal Pain (1685); Diarrhea (1811); Perforation (2001); Gastrointestinal Hemorrhage (4476)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device has not been returned for evaluation.It was reported to have been destroyed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The user facility reported to olympus that during polypectomy using this electrosurgical system generator and single use electrosurgical snare sd-400, the user cannot cut, even stepped twice with 20w.The excision was performed with a pulse cut of 30w however, bleeding occurred.The customer attempted to stop the bleeding using a non-olympus device at 50w but failed even after increasing the power to 60w.After that, the power was increased to 67w and burnt off, and the bleeding was stopped with a clip to complete the procedure.After an overnight stay, the patient was discharged.The patient complained of abdominal pain and was readmitted.Hemostasis was performed again with a non-olympus device.The following day, the patient developed symptoms of diarrhea.When inspected, as reported to olympus, perforation had occurred due to baking.An operation has been planned.There were no reports of further patient or user harm associated with this event.Case with patient identifier (b)(6) reports the single use electrosurgical snare sd-400 used in the procedure.Case with patient identifier (b)(6) reports the electrosurgical system generator used in the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, since the subject device was discarded and not returned for an evaluation, the root cause of the incident could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not use excessive force when snaring tissue.This could cause patient injury, such as hemorrhages or mucous membrane damage.¿ ¿do not snare tissue with excessive force.This could break the snare loop, which could cause patient injury such as punctures, hemorrhages, or thermal injury to non-target tissue from mechanical resection.¿ ¿always operate the electrosurgical unit at the minimum output level and for the minimum time necessary to successfully complete the procedures.Excessive output level and time may result in patient injury, such as punctures, hemorrhages, or mucous membrane damage.¿ ¿when applying the current, do not use an excessive amount of conduction.Doing so could cause patient injuries such as perforations and/or bleeding.When necessary, provide treatments to prevent perforations or bleeding from occurring after the procedure.Ensure that postoperative follow-ups are performed and confirm that no abnormalities are found in the patient.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16401468
Report Number9614641-2023-00244
Device Sequence Number5618047
Product Code FDI
UDI-Device Identifier04953170408243
UDI-Public04953170408243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WB991046 SERIAL NUMBER (B)(4).
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient RaceAsian